MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT VASCULAR AND BILIARY STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT VASCULAR AND BILIARY STENT SYSTEM
Model Number EX061503CS
Medical Device Problem Codes Difficult to Remove (1528); Misfire (2532); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation is currently underway.(b)(4).
 
Event or Problem Description
It was reported that during a stent placement procedure in a tortuous and heavily calcified sfa, it was allegedly difficult to track the delivery system through the anatomy to the target lesion.It was further reported that the stent allegedly partially deployed approximately three millimeters.The stent along with the guidewire were reportedly removed together, and another device was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the lot records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.The review showed that no remarkable incidents occurred during the manufacturing process.No relevant manufacturing process changes were implemented, that could have led to the event reported.Investigation summary: a stent delivery system was returned for evaluation.Based on the evaluation of the returned sample a positioning issue could be confirmed.Based on the condition of the sample and the information available it is considered that increased friction led the device compatible hydrophilic guide wire becoming stuck in the delivery system which subsequently led to the partially deployed stent.The shipping lock was found to be removed upon sample receipt, which may have contributed to the partial stent deployment.No indication could be found for a manufacturing related issue.Based on the information available and the evaluation of the sample returned, a definite root cause for the reported event could not be determined.Labeling review: in reviewing the labeling supplied with this product it was found that the instructions for use (ifu) sufficiently address the potential risks.The ifu states: "flush the inner lumen of the device with saline prior to use".Furthermore, the ifu states: "if resistance is met while retracting the delivery system over a guidewire, remove the delivery system and guidewire together." and "examine the stent and delivery system device for any damage." the steps of the stent deployment procedure is described in the ifu.Also the ifu states that the shipping lock should be removed after the stent system was introduced to the target lesion and before the stent is ready to be deployed.
 
Event or Problem Description

Brand Name
LIFESTENT VASCULAR AND BILIARY STENT SYSTEM
Common Device Name
VASCULAR AND BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key8074514
Report Number9681442-2018-00201
Device Sequence Number16725657
Product Code NIP
UDI-Device Identifier04049519001296
UDI-Public(01)04049519001296
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEX061503CS
Device Catalogue NumberEX061503CS
Device Lot NumberANCQ4692
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2018
Initial Date Received by Manufacturer 10/22/2018
Supplement Date Received by Manufacturer12/03/2018
Initial Report FDA Received Date11/15/2018
Supplement Report FDA Received Date12/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight113